Virginia, 2010Flash Flooding and Damaging Winds in Virginia, June 12 to 13, 2010
June 12 to 13, 2010 · NWS RNK · 26 events in 13 counties and zones
Two thunderstorm complexes moved around a ridge centered over the southeastern states and into Virginia. The first complex strengthened when it moved east of the Blue Ridge and produced widespread wind damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $53,000
- Crop damage
- None recorded
- Events
- 26
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Two thunderstorm complexes moved around a ridge centered over the southeastern states and into Virginia. The first complex strengthened when it moved east of the Blue Ridge and produced widespread wind damage. The second complex arrived in the evening and produced flash flooding across the mountain empire of Virginia.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Jun 12, 8:20 AM EST, 2 hours 3 minutes earlier.
Area forecast discussion, Jun 12, 8:20 AM EST, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
920 AM EDT SAT JUN 12 2010
.SYNOPSIS...
HIGH PRESSURE EXTENDED FROM OFF THE NEW JERSEY COAST INTO ALABAMA.
LOW PRESSURE WAS OVER THE GREAT LAKES WITH A FRONT TRAILING INTO
THE CENTRAL PLAINS. A TROUGH OF LOW PRESSURE WILL CROSS THE
REGION TONIGHT.
&&
.NEAR TERM /THROUGH TONIGHT/...
KFCX WSR-88D SHOWED SCT CONVECTION LIFTING NORTHEAST ACROSS WEST
VIRGINIA AND EASTERN KY. THIS MORNING RNK SOUNDING WAS QUITE MOIST
WITH PWATS AT 1.46 INCHES WITH WESTERLY FLOW. NAM AND WRFARW-RNK
CONTINUE TO SUPPORT SHOWERS AND THUNDERSTORMS SPREADING EAST INTO
OUR AREA AFTER 16Z. MODIFIED SOUNDINGS CREATE CAPES ARD 2K WITH LI
ARD MINUS 5. THE COMBINATION OF SHORTWAVE...LEE TROF...AND OUTFLOW
BOUNDARY WILL CREATE SCT SHOWERS AND THUNDERSTORMS...SOME WITH
HEAVY RAIN...ESPECIALLY IN THE WEST. FOR MORNING UPDATE WILL TRIM
HIGHS A FEW DEGREES WITH CLOUD COVER AND CONVECTION ESPECIALLY IN
THE WEST. CONVECTION CONTINUES INTO TONIGHT AS SHORTWAVE MOVES
ACROSS OUR AREA. ANY TRAINING OF ECHOES WITH HEAVY RAINS MAY
RESULT IN SOME LOCAL FLOODING PROBLEMS.
.PREVIOUS DISCUSSION...
03Z LOCAL WRF WAS TAKING THE STORMS DEVELOPING IN KENTUCKY OR THE
OUTFLOW FROM THESE STORMS AND BRINGING THAT LIFT INTO SOUTHEAST
WEST VIRGINIA AROUND 16Z. MODELS ARE SHOWING THE SHORT WAVE
CROSSING THROUGH THE COUNTY WARNING AREA TONIGHT WITH THE LOW
LEVEL WINDS BACKING BRIEFLY TO THE SOUTHWEST JUST AHEAD OF THE
SHORT WAVE.
LEE TROF DEVELOPS BY THIS AFTERNOON WHICH MAY BE THE FOCUS FOR
THUNDERSTORMS LATE TODAY. WILL BE TRIMMING CHANCE OF RAIN EAST OF
THE BLUE RIDGE UNTIL AFTER 20Z/4PM. CAPES MAY STAY UNDER 1000 J.KG
BUT IF HEATING OR OUTFLOW CAN TRIGGER ANY STORMS HEAVY RAIN WILL BE
A THREAT.
PRECIPITABLE WATER VALUES WERE ALREADY RISING AND WERE AROUND 1.5 AT
06Z/2AM. MODELS ARE SHOWING A POOL OF PRECIPITABLE WATER VALUES NEAR
2.00 INCHES WITH THE OHIO VALLEY SHORT WAVE AND SURFACE DEW POINTS
AROUND 70 DEGREES. ALL THIS MOISTURE IN THE ATMOSPHERE WILL RESULT
IN HIGH RAINFALL RATES AND THE POTENTIAL FOR HEAVY RAIN WITH THE
0-6KM MEAN WIND IN THE 15-25 KT RANGE TODAY AND EVEN LIGHTER AFTER
00Z/8PM.
850 MB TEMPERATURES STAY AROUND +19 TODAY AND TEMPERATURES ARE
STARTING OUT MILD. HIGHS SHOULD BE BACK AROUND 90 EAST OF THE BLUE
RIDGE AS LONG AS THERE IS A LIMITED AMOUNT OF MID AND HIGH CLOUD
COMING FROM THE STORMS OVER KENTUCKY AND EVENTUALLY WEST VIRGINIA.
TOOK A BLEND OF MAV/MET GUIDANCE FOR MAXIMUM TEMPERATURES. KEPT LOWS
ON THE WARM SIDE OF GUIDANCE FOR TONIGHT SINCE THERE WILL BE CLOUD
COVER AND SURFACE DEW POINTS WILL BE IN THE MID 60S TO AROUND 70.
&&
.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
WEAK SHORTWAVES WILL BE PASSING THROUGH A NEARLY ZONAL UPPER FLOW
SUNDAY. A DEEP WESTERLY FLOW WILL MAINTAIN WARMER TEMPERATURES ALOFT
THUS MID LEVEL LAPSE RATES WILL BE VERY WEAK. AN ABUNDANT AMOUNT OF
MOISTURE WILL CONTINUE TO BE PRESENT...THEREFORE GIVEN THE
PARAMETERS ABOVE...EXPECT THE MAIN HAZARD TO BE HEAVY RAIN OUT OF
ANY DEVELOPMENT OF CONVECTION. THE BEST CHANCE OF CONVECTION WILL BE
IN THE AFTERNOON AND EVENING AND IS EXPECTED TO BE CONCENTRATED
ALONG THE BLUE RIDGE MOUNTAINS AND WEST.
SUNDAY WILL BE HOT AND HUMID WITH MAX TEMPERATURES RISING INTO THE
MID 80S IN THE WEST TO LOW TO MID 90S IN THE EAST. WITH REALLY HIGH
DEWPOINTS PERSISTING...POSSIBLE NEAR RECORD LOWS ARE ANTICIPATED AS
MIN TEMPERATURES WILL BE IN THE UPPER 60S TO LOWER 70S.
MONDAY...THE UPPER RIDGE OVER THE GULF COAST STATES SLOWLY PUSHES
EAST WHILE THE FLOW OVER THE COUNTY WARNING AREA REMAINS ZONAL AND
THE FLOW BECOMES MORE NORTHEAST. A WEAK BOUNDARY BEGINS TO DROP
SOUTH TOWARD THE FORECAST AREA LATE MONDAY. THIS WILL ALLOW THE
TEMPERATURES TO COOL A FEW DEGREES ALOFT MAKING FOR A BETTER CHANCE
FOR THUNDERSTORMS IN THE AFTERNOON AND EVENING. AGAIN...STILL
EXPECTING THE BULK OF THE ACTIVITY TO REMAIN IN THE WESTERN PORTIONS
OF THE AREA.
MONDAYS HIGHS AND LOWS WILL BE SIMILAR TO SUNDAY AS HOT AND HUMID
AIR WILL STILL BE IN PLACE.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
THE MODELS ARE GETTING WEAKER WITH THE NORTHEAST TROUGHING...SO I
HAVE RAISED POPS ACROSS THE THE SRN CWA TUE AFTERNOON TO CHC
THINKING THE DEEPER MOISTURE MAY LINGER CLOSER TO THE SRN CWA. BY
WEDNESDAY...THE UPPER RIDGE HAS SETTLED BACK OVER THE SOUTHEAST U.S.
AND THE FORECAST AREA LOOKS TO BE ON THE EDGE OF THE WESTERLIES- NOT
FAR ENOUGH UNDER THE RIDGE TO PREVENT DIURNAL ISOLATED TO SCATTERED
TSTMS IN WHAT WILL BE A WARM AND HUMID AIRMASS. HIGH TEMPS WILL
GRADUALLY RISE THROUGH THE PERIOD...AND WILL LIKELY BE BACK ABOVE 90
IN THE PIEDMONT BY THURSDAY OR FRIDAY. HAVE KEPT LOW ABOVE GUIDANCE
MOST NIGHTS- GENERALLY RANGING THROUGH THE 60S.
&&
.AVIATION /13Z SATURDAY THROUGH WEDNESDAY/...
A WEAK SHORT WAVE OVER SOUTHERN SECTIONS OF ILLINOIS AND INDIANA
WILL MOVE INTO WEST VIRGINIA TODAY. AIR MASS OVER THE FORECAST
AREA WILL BE MOIST AND UNSTABLE SO EXPECT THIS SHORT WAVE WILL
TRIGGER NUMEROUS SHOWERS AND THUNDERSTORMS WITH MVFR CEILINGS AND
VISIBILITIES IN THE MOUNTAINS. SCATTERED THUNDERSTORMS HAVE
DEVELOPED JUST WEST OF LWB. STORMS ARE EXPECTED TO BE IN THE
VCNTY OF LWB AND BLF BY 16-18Z.
CONFIDENCE IS LOW AS TO HOW FAR EAST THE THUNDERSTORMS WILL MOVE
TODAY. THERE IS A DEEP WEST WIND THAT MAY ONLY BRIEFLY BACK TO
THE SOUTHWEST AS THE SHORT WAVE CROSSES THE REGION TONIGHT. TIMING
ON THE LAST TWO RUNS OF THE LOCAL WRF HAS STORMS POSSIBLE IN LYH
AFT 19Z AND AT DAN AFT 20Z. INCLUDED A CB MENTION IN EASTERN
LOCATIONS USING THIS TIMING.
COVERAGE OF THUNDERSTORMS WILL BE BETTER TONIGHT AS THE SHORT WAVE
CROSSES THE FORECAST AREA. THE MAY RESULT IN MORE WIDESPREAD MVFR
CEILINGS AS MVFR TO IFR VISIBILITIES DUE TO HEAVY RAIN. IN
ADDITION...ANY TERMINAL THAT GETS RAIN TODAY WILL LIKELY HAVE MVFR
FOG TONIGHT SINCE SURFACE DEW POINTS ARE FORECAST TO STAY IN THE
MID TO UPPER 60S.
THE SETUP REMAINS SIMILAR SUNDAY INTO MONDAY WITH LOTS
OF MOISTURE AROUND BUT POSSIBLY NEGATED SOMEWHAT BY WESTERLY FLOW
ESPECIALLY ON SUNDAY IN THE WAKE OF THE PASSING EARLIER IMPULSE.
LOOKS LIKE BEST DAILY COVERAGE INTO EARLY NEXT WEEK WILL BE ACROSS
SE WVA WHERE LIFT WILL BE AIDED BY WESTERLY CONVERGENCE AND
PERHAPS ANOTHER WEAK TROF/FRONT APPROACHING FROM THE WEST ON
MONDAY. THIS BOUNDARY LOOKS TO LINGER AROUND THRU MIDWEEK WITH
ADDITIONAL PERIODS OF LATE DAY MVFR POSSIBLE IN SHRA/TSRA.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.
&&
SYNOPSIS...AMS
NEAR TERM...AMS/KK
SHORT TERM...REB
LONG TERM...JJ
AVIATION...AMS/JH
Hazardous weather outlook, Jun 12, 10:10 AM EST, 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
1110 AM EDT SAT JUN 12 2010
VAZ007-009>011-018>020-023-024-WVZ042>045-131515-
TAZEWELL-SMYTH-BLAND-GILES-CRAIG-ALLEGHANY VA-BATH-BOTETOURT-
ROCKBRIDGE-MERCER-SUMMERS-MONROE-GREENBRIER-
1110 AM EDT SAT JUN 12 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...WEST
CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT.
SOME STORMS MAY HAVE VERY HEAVY RAIN AND GUSTY WINDS. ANY TRAINING
OF THUNDERSTORMS WITH HEAVY RAIN OVER THE SAME LOCATIONS MAY LEAD TO
FLOODING PROBLEMS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ001>006-018>020-VAZ012>017-022-032>035-043>047-058-059-131515-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-ROANOKE-
PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-
1110 AM EDT SAT JUN 12 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 12, 9:24 AM EST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1024 AM EDT SAT JUN 12 2010
NCZ001-018-VAZ007-009-010-012-015-WVZ042-121515-
ASHE NC-BLAND VA-GRAYSON VA-MERCER WV-SMYTH VA-TAZEWELL VA-WATAUGA
NC-WYTHE VA-
1024 AM EDT SAT JUN 12 2010
...THUNDERSTORMS WITH FREQUENT LIGHTNING AND HEAVY RAIN WILL AFFECT
PORTIONS OF ASHE...BLAND...GRAYSON...MERCER...SMYTH...TAZEWELL...
WATAUGA AND WYTHE COUNTIES...
AT 1014 AM EDT...THUNDERSTORMS WITH FREQUENT LIGHTNING AND VERY
HEAVY RAIN WERE ALONG A LINE FROM NEAR RICHLANDS...TO NEAR SALTVILLE
AND ABINGDON...TO NORTHWEST OF BEECH MOUNTAIN...MOVING EAST AT 30
MPH.
WIND GUSTS TO 40 MPH...PEA-SIZED HAIL...AND VERY HEAVY RAIN WILL
FALL FROM THESE STORMS. RUNOFF FROM THE RAIN MAY CAUSE WATER TO POND
ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO ACCOMPANY THESE STORMS.
DO NOT STAY IN THE OPEN OR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
THESE STORMS WILL BE NEAR BLUEFIELD...MARION...MOUNT JEFFERSON...AND
BOONE BY 1130 AM EDT.
LAT...LON 3634 8172 3653 8171 3663 8161 3692 8183
3698 8178 3714 8191 3725 8175 3721 8167
3721 8154 3737 8134 3738 8122 3694 8111
3676 8115 3657 8128 3657 8135 3651 8132
3610 8159 3610 8181 3621 8191 3630 8191
WERTSpecial weather statement, Jun 12, 9:28 AM EST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1028 AM EDT SAT JUN 12 2010
WVZ042>045-121530-
GREENBRIER WV-MERCER WV-MONROE WV-SUMMERS WV-
1028 AM EDT SAT JUN 12 2010
...STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF GREENBRIER...
MERCER...MONROE AND SUMMERS COUNTIES...
AT 1023 AM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM NEAR
FAYETTEVILLE AND SANDSTONE...TO HINTON...PIPESTEM...AND
MATOAKA...MOVING EAST AT 30 MPH.
WIND GUSTS TO 40 MPH...PEA-SIZED HAIL...AND VERY HEAVY RAIN WILL
FALL FROM THESE STORMS. RUNOFF FROM THE RAIN MAY CAUSE WATER TO POND
ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO ACCOMPANY THESE STORMS.
DO NOT STAY IN THE OPEN OR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
THESE STORMS WILL BE NEAR PIPESTEM RESORT STATE PARK...BLUESTONE
DAM...BLUESTONE STATE PARK...AND DUNNS AROUND 1035 AM...PIPESTEM...
HIX...AND ELTON AROUND 1040 AM...BUCK...AND LERONA AROUND 1045 AM AND
TALCOTT AROUND 1050 AM.
LAT...LON 3820 8036 3811 8036 3805 8026 3772 8026
3768 8030 3764 8029 3764 8025 3750 8042
3736 8106 3765 8107 3772 8097 3771 8090
3783 8093 3787 8077 3794 8081 3801 8079
3804 8082 3809 8075 3809 8069 3827 8042
WERTThunderstorm Wind, Wythe
- When
- June 12, 10:23 AM EST
- Where
- Wythe County, Rural Retreat
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 36.900, -81.270
Large trees were blown down by thunderstorm winds across town. Damage amounts are estimated.
Thunderstorm Wind, Montgomery
- When
- June 12, 11:28 AM EST
- Where
- Montgomery County, 0.88 mi SE of Riner
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $900
- Reported by
- NWS Employee
- Coordinates
- 37.060, -80.440
A tree was blown down on Route 8 about 1 mile south of Riner. Damage amounts are estimated.
Thunderstorm Wind, Montgomery
- When
- June 12, 11:30 AM EST
- Where
- Montgomery County, 1.65 mi W of Riner
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- NWS Employee
- Coordinates
- 37.070, -80.480
Trees were blown down at 3538 Childress Road. Damage amounts are estimated.
Thunderstorm Wind, Montgomery
- When
- June 12, 11:42 AM EST
- Where
- Montgomery County, 0.88 mi NW of New Ellett
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- NWS Employee
- Coordinates
- 37.210, -80.380
Thunderstorm winds brought down several large tree limbs at 921 Nellies Cave Road. Damage amounts are estimated.
Thunderstorm Wind, Franklin
- When
- June 12, 12:05 PM EST
- Where
- Franklin County, 1.49 mi NNW of Endicott
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $900
- Reported by
- Law Enforcement
- Coordinates
- 36.900, -80.160
Thunderstorm winds brought down a large tree at 947 Runnett Bag Road. Damage amounts are estimated.
Thunderstorm Wind, Roanoke
- When
- June 12, 12:10 PM EST
- Where
- Roanoke County, 2.65 mi NE of Starkey
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 37.230, -79.970
A large tree was blown down on Three Chop Lane and tree limbs were down on Penarth Road SW. Damage amounts are estimated.
Thunderstorm Wind, Bedford
- When
- June 12, 12:25 PM EST
- Where
- Bedford County, 2.14 mi NNW of Hardy
- Measured
- 55 kt (63 mph) measured gust
- Property damage
- $1,000
- Reported by
- Amateur Radio
- Coordinates
- 37.260, -79.840
A measured 63 mph wind gust downed small trees and limbs. Damage amounts are estimated.
Thunderstorm Wind, Franklin
- When
- June 12, 12:28 PM EST
- Where
- Franklin County, 0.55 mi E of Wirtz
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $900
- Reported by
- Law Enforcement
- Coordinates
- 37.080, -79.890
A large tree was blown down near the intersection of Rock Lilly and Kent Road. Damage amounts are estimated.
Thunderstorm Wind, Franklin
- When
- June 12, 12:30 PM EST
- Where
- Franklin County, 1.1 mi E of Boones Mill
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $900
- Reported by
- Law Enforcement
- Coordinates
- 37.120, -79.950
A large tree was blown down near the intersection of Heatherwood Drive and Bethlehem Road. Damage amounts are estimated.
Thunderstorm Wind, Roanoke
- When
- June 12, 12:30 PM EST
- Where
- Roanoke County, 0.88 mi SE of Vinton
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Public
- Coordinates
- 37.270, -79.890
Trees 10 to 12 inches in diameter were blown down across town. Damage amounts are estimated.
Thunderstorm Wind, Franklin
- When
- June 12, 12:33 PM EST
- Where
- Franklin County, 1.1 mi E of Henry Fork
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $900
- Reported by
- Broadcast Media
- Coordinates
- 36.970, -79.850
A large tree was blown down at 551 Doe Run Road. Damage amounts are estimated.
Thunderstorm Wind, Roanoke
- When
- June 12, 12:50 PM EST
- Where
- Roanoke County, 0.88 mi NW of Roanoke City
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $900
- Reported by
- Public
- Coordinates
- 37.280, -79.960
A large tree was blown down in Garden City. Damage amounts are estimated.
Thunderstorm Wind, Lynchburg (C)
- When
- June 12, 1:20 PM EST
- Where
- Lynchburg (C) County, Lynchburg
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 37.420, -79.150
A large tree was blown down on a sidewalk at Alexander and Biltmore. Damage amounts are estimated. Other reports of trees down on multiple city roads as well as thousands of power outages.
Thunderstorm Wind, Pittsylvania
- When
- June 12, 1:23 PM EST
- Where
- Pittsylvania County, Gretna
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $900
- Reported by
- Law Enforcement
- Coordinates
- 36.950, -79.370
A tree was blown down and was blocking Straight Stone Road. Damage amounts are estimated.
Thunderstorm Wind, Pittsylvania
- When
- June 12, 1:23 PM EST
- Where
- Pittsylvania County, 2.72 mi W of Chalk Level
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Law Enforcement
- Coordinates
- 36.922, -79.329
Thunderstorm winds blew down a tree that blocked one lane of Zion Road.
Thunderstorm Wind, Pittsylvania
- When
- June 12, 1:30 PM EST
- Where
- Pittsylvania County, Dry Fork
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $900
- Reported by
- Law Enforcement
- Coordinates
- 36.750, -79.420
A tree was blown down and was blocking the northbound lane of Franklin Turnpike. Damage amounts are estimated.
Thunderstorm Wind, Pittsylvania
- When
- June 12, 1:30 PM EST
- Where
- Pittsylvania County, Chatham
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $900
- Reported by
- Law Enforcement
- Coordinates
- 36.820, -79.400
A tree was blown down and was blocking the 700 block of Tosches Road. Damage amounts are estimated.
Thunderstorm Wind, Amherst
- When
- June 12, 1:43 PM EST
- Where
- Amherst County, 0.69 mi N of Madison Hgts
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $6,000
- Reported by
- Law Enforcement
- Coordinates
- 37.430, -79.130
Trees were blown down in Madison Heights. A large road sign was also blown over on Route 29. Damage amounts are estimated.
Thunderstorm Wind, Danville (C)
- When
- June 12, 1:45 PM EST
- Where
- Danville (C) County, Danville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $900
- Reported by
- Law Enforcement
- Coordinates
- 36.580, -79.420
A tree was blown down at 2020 Mount View Road. Damage amounts are estimated.
Thunderstorm Wind, Campbell
- When
- June 12, 1:51 PM EST
- Where
- Campbell County, 2.98 mi NNW of Naruna
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $900
- Reported by
- Public
- Coordinates
- 37.160, -79.020
A tree was blown down near Gladys. Damage amounts are estimated.
Thunderstorm Wind, Buckingham
- When
- June 12, 2:28 PM EST
- Where
- Buckingham County, Centenary
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 37.700, -78.520
Several large trees were blown down in Centenary. Damage amounts are estimated.
Thunderstorm Wind, Charlotte
- When
- June 12, 2:30 PM EST
- Where
- Charlotte County, Saxe
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 36.930, -78.670
Large trees were blown down across roads and power lines in Saxe. Damage amounts are estimated.
Thunderstorm Wind, Buckingham
- When
- June 12, 2:30 PM EST
- Where
- Buckingham County, 0.88 mi NW of Dillwyn
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 37.540, -78.460
Trees were blown down in Dillwyn. Damage amounts are estimated.
Thunderstorm Wind, Buckingham
- When
- June 12, 2:33 PM EST
- Where
- Buckingham County, Sheppards
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 37.380, -78.480
Several trees were blown down in Sheppards. Damage amounts are estimated.
Flash Flood, Tazewell
- When
- June 12, 9:00 PM EST to 10:00 PM EST
- Where
- Tazewell County, 0.73 mi NNE of Tazewell to 0.4 mi E of Fourway
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 37.130, -81.514
Heavy rain caused flash flooding of roads and road closures near the high school with rapidly flowing water in excess of 6 inches on some roads in town. Damage amounts are estimated.
Flash Flood, Tazewell
- When
- June 13, 5:27 AM EST to 6:27 AM EST
- Where
- Tazewell County, 1.18 mi NE of Pocahontas to 0.5 mi ENE of Pocahontas
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- County Official
- Coordinates
- 37.313, -81.336
Flooding of Laurel Fork entered the basement of a home. Damage amounts are estimated.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Iowa, June 12 to 30, 2010$1.0 billion · 51 events
- Heat in Tennessee, June 12 to 14, 20101 death · 20 events
- Lightning Strike in Colorado, June 12, 20101 death · 1 event
- Flash Flooding in West Virginia, June 12 to 13, 2010$8.1 million · 4 events
- Flash Flood and Hail in New Mexico, June 12, 2010$1.3 million · 2.75 in hail · 21 events
- Tornado and Flash Flood in Texas, June 12 to 13, 20102 injured · $112,000 · EF0 · 50 events
- Flooding in Iowa, June 12 to 21, 2010$875,000 · 15 events
- Damaging Wind and Lightning Strikes in North Carolina, June 12, 2010$1.5 million · 50 kt wind · 3 events
- Tornadoes and Flash Flooding in Kansas, June 12 to 13, 2010$203,000 · EF1 · 17 events
- Flash Flooding in South Dakota, June 12, 2010$1.0 million · 3 events
- Flash Flooding and Flooding in Ohio, June 12 to 15, 2010$519,000 · 1 in hail · 15 events
- Flash Flooding and Flood in Iowa, June 12, 2010$454,000 · 50 kt wind · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 239090, 239091, 239092, 239093, 239094, 239095, 239096, 239097, 239098, 239099, 239100, 239101, 239102, 239103, 246552, 239104, 239105, 239106, 239107, 239108, 239109, 239111, 239112, 239113, 239116, 239121.